EconPapers    
Economics at your fingertips  
 

A mathematical programming with equilibrium constraints approach to the implied volatility surface of American options

Jacqueline Huang and Jong-Shi Pang

Journal of Computational Finance

Abstract: ABSTRACT This paper presents a novel approach to the computation of an implied volatility surface of American options written on risky assets. The approach is based on the simple observation that this computational problem is the inverse of the forward-pricing problem of American options. As detailed by Huang and Pang (1998), the latter forward problem can be modeled by a discretized partial differential linear complementarity system. As such, the inverse problem, i.e., the implied volatility problem, becomes an instance of a mathematical problem with equilibrium constraints (MPEC), which is a class of constrained optimization problem with a finite-dimensional parametric linear complementarity system as part of its constraints. Two methods for solving an MPEC are described and applied to the problem of computing an implied volatility surface of American options. Some computational results on experimental data are reported.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-computational-fina ... -of-american-options (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ0:2160573

Access Statistics for this article

More articles in Journal of Computational Finance from Journal of Computational Finance
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ0:2160573